Hail, Knox
- When
- April 1, 12:50 AM CST
- Where
- Knox County, Knox City
- Measured
- 0.88 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.417, -99.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 31, 9:38 PM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 938 PM CST FRI MAR 31 2006 .UPDATE... ISOLATED SHOWERS AND A COUPLE OF THUNDERSTORMS HAVE BEEN POPPING UP OCCASIONALLY THIS EVENING JUST SOUTHWEST OF OUR FORECAST AREA. ONE SMALL LONE THUNDERSTORM IS JUST NOW ENTERING WESTERN KNOX COUNTY. AS A RESULT OF THIS ACTIVITY... WE WILL REMOVE THE PRE- MIDNIGHT /LACK OF/ POPS. MODELS DIFFER IN THEIR ESTIMATE OF WHERE OVERNIGHT RAIN WILL BE. IT MAKES THE MOST SENSE... HOWEVER... FOR THE STORMS TO FORM NEAR AND NORTH OF THE WEAK SURFACE BOUNDARY THAT IS NOW STUCK IN SOUTHEAST OKLAHOMA AND INTO TEXAS NEAR ABILENE. LOW-LEVEL AIR NORTH OF THE FRONT IS AWFULLY DRY... SO IT WILL BE DIFFICULT TO GET MUCH IN THE WAY OF RAIN OUT OF THE SMALLER STORMS THIS EVENING. IT ALSO SEEMS QUITE IMPROBABLE THAT ANY STORMS WILL BE CAPABLE OF ANYTHING MORE THAN MARGINAL SEVERE HAIL TONIGHT. TOMORROW... OF COURSE... IS A DIFFERENT STORY. && .PREV DISCUSSION... (ISSUED 330 PM CST FRI MAR 31 2006) DISCUSSION...ACTIVE SPRING PATTERN WILL CONTINUE TO FOCUS OUR ATTENTION ON THUNDERSTORMS AND SEVERE WEATHER THIS WEEKEND. PERSISTENT SOUTHEASTERLY GRADIENT FLOW OFF THE GULF HAS BROUGHT MIXING RATIOS UP TO AROUND 15 G/KG ALONG THE COAST...WITH 11 TO 12 G/KG FARTHER NORTH AND WEST. MID LEVEL LAPSE RATES WERE SUPPRESSED SOMEWHAT BY SUBSIDENCE IN WAKE OF GREAT LAKES SYSTEM...BUT WILL STEEPEN AGAIN AS SOUTHWEST FLOW RETURNS ALOFT. AIR MASS IS...IN FACT...WEAKLY CAPPED THIS AFTERNOON ALONG WEAK FRONTAL BOUNDARY IN SOUTH CENTRAL OKLAHOMA. WILL CARRY SLIGHT POPS INTO THE EVENING ALONG THE FRONT...ALTHOUGH ANY SEVERE SHOULD BE VERY ISOLATED. ACTIVITY EXPECTED TO INCREASE AFTER MIDNIGHT WITH APPROACH OF MID/UPPER LEVEL WAVE...WHICH WATER VAPOR SHOWED FROM NEW MEXICO INTO NORTHERN MEXICO. VERTICAL CIRCULATION WITH THIS FEATURE DOES NOT APPEAR VERY STRONG IN CROSS SECTIONS...BUT BOTH NAM/GFS SOUNDINGS BECOME SATURATED AND UNSTABLE IN THE FRONTAL ZONE. WENT WITH THE MORE REASONABLE MET MOS POPS WHICH WERE ALSO CONSISTENT WITH PREVIOUS FORECAST. POTENTIAL FOR SOME HAIL OVERNIGHT. SATURDAY WILL SEE COMPLEX EVOLUTION OF UPPER LEVEL AND SURFACE FEATURES...BUT SEVERE WEATHER EVENT APPEARS LIKELY TO CONGEAL ALONG THE DRYLINE IN WESTERN OKLAHOMA BY LATE AFTERNOON AND EVENING. EARLY MORNING ACTIVITY WILL SPREAD THROUGH CENTRAL AND EASTERN OKLAHOMA BY NOON...POSSIBLY REINFORCING AN OUTFLOW BOUNDARY OR DIFFERENTIAL HEATING BOUNDARY IN SOUTHERN OKLAHOMA...WHILE THE SYNOPTIC FRONT LIFTS NORTH INTO KANSAS. BOTH OF THESE BOUNDARIES HINTED AT IN NAM SURFACE PRESSURE AND 1000-700MB THICKNESS FIELDS. STRENGTHENING LOW LEVEL FLOW FORECAST TO BRING IN A BROAD WARM SECTOR WITH DEWPOINTS IN THE 60S. MODEL SOLUTIONS DIVERGE AFTER NOON...BUT MORE CONSISTENT AND BETTER INITIALIZED UKMET INDICATES CYCLOGENESIS OVER EASTERN COLORADO...WITH A WELL TIMED 700 MB SHORTWAVE TROF APPROACHING THE DRYLINE AT 00Z. THIS ALONG WITH PERSISTENT QPF SIGNAL FROM ETA AND GFS LEND CONFIDENCE THAT SCATTERED STORMS WILL FORM ON THE DRYLINE AND MOVE EAST OVERNIGHT. MODERATE INSTABILITY AND STRONG WIND SHEAR SUPPORT A MODERATE RISK FOR SEVERE WEATHER. MAINTAINED CHANCE POPS...HOWEVER...WITH MAIN WAVE HANGING BACK UNTIL SUNDAY MORNING...AND INITIAL WAVE FAVORING SCATTERED DISCRETE CELLS. EXCEPTION MAY BE ON THE NOSE OF THE LOW LEVEL JET SATURDAY NIGHT ACROSS NORTH CENTRAL OKLAHOMA...WHERE AREAL COVERAGE MAY INCREASE. MODEL TIMING DIVERGES EVEN MORE ON SUNDAY...BUT WILL AGAIN FAVOR THE SLOWER UKMET SOLUTION...GIVEN THE FAVORABLE ENVIRONMENT FOR CYCLOGENESIS. THIS SHOULD PLACE AT LEAST THE PART OF CENTRAL AND SOUTHEAST OKLAHOMA AT RISK FOR SEVERE STORMS EARLY SUNDAY. BIGGER STORY COULD BE FIRE WEATHER BEHIND THE DRYLINE...WITH TEMPERATURES RISING TO NEAR 80 AND LOW HUMIDITY. SUSPECT THE WINDS WILL BE STRONGER THAN CURRENT MODEL GUIDANCE...BUT PERHAPS NOT EXTREME BECAUSE THE STORM WILL BE PULLING AWAY DURING THE DAY. CURRENT SPREAD INDICES SUGGEST VERY HIGH FIRE DANGER IN WEST/NORTHWEST OKLAHOMA. THE NEXT WEAK COLD FRONT STALLS IN CENTRAL TEXAS MONDAY WHILE THE NEXT SYSTEM STARTS TO DIG INTO THE WEST. ANOTHER ROUND OF RETURN MOISTURE FOLLOWED BY A DRYLINE SURGE WILL BE POSSIBLE TUESDAY THROUGH THURSDAY OF NEXT WEEK. INCREASED POPS SOMEWHAT DURING THIS PERIOD. TEMPERATURES GENERALLY 70S AND LOWER 80S THROUGHOUT THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 56 79 63 81 / 20 30 40 40 HOBART OK 55 82 56 83 / 20 30 40 10 WICHITA FALLS TX 59 83 63 84 / 30 30 40 40 GAGE OK 49 81 50 79 / 10 40 40 10 PONCA CITY OK 48 77 62 79 / 10 30 50 40 DURANT OK 62 79 67 81 / 40 40 40 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/32
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CST FRI MAR 31 2006
OKZ004>048-050>052-TXZ083>090-011300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
735 PM CST FRI MAR 31 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT ACROSS CENTRAL AND
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. ALTHOUGH NO ORGANIZED
SEVERE WEATHER IS EXPECTED... A FEW OF THE STORMS COULD APPROACH
SEVERE LEVELS.
DISCUSSION...
A STATIONARY FRONT EXTENDING FROM SOUTHEAST OKLAHOMA INTO NORTH
TEXAS WILL BEGIN TO LIFT BACK TO THE NORTH OVERNIGHT... INCREASING
THE CHANCE FOR THUNDERSTORMS ACROSS NORTH TEXAS AND SOUTHERN
OKLAHOMA. A FEW OF THESE STORMS MAY APPROACH OR MARGINALLY SURPASS
SEVERE LIMITS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY APR 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SATURDAY ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS AND A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE REMAINDER OF THE AREA EAST OF THE MODERATE
RISK AREA. A WARM FRONT LOCATED ACROSS CENTRAL OKLAHOMA EARLY IN
THE DAY WILL LIFT NORTHWARD INTO KANSAS BY SATURDAY AFTERNOON. IN
THE MEANTIME...A DRYLINE WILL PUSH INTO THE EASTERN TEXAS PANHANDLE
AHEAD OF AN UPPER LEVEL SYSTEM. THUNDERSTORMS...SOME SEVERE...ARE
EXPECTED TO DEVELOP IN THE MODERATE RISK AREA SATURDAY AFTERNOON AND
EVENING WITH THE STORMS MOVING INTO THE SLIGHT RISK AREA LATER IN
THE NIGHT. STORM SPOTTERS ARE URGED TO KEEP UPDATED WITH THE LATEST
FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION ON SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
CJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1235 AM CST SAT APR 1 2006 TXZ087-010700- KNOX TX- 1235 AM CST SAT APR 1 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF BENJAMIN AT 1235 AM CST...MOVING NORTHEAST AT 35 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY RAINFALL CAN BE EXPECTED.
The Dyess AFB radar (KDYX), 110 km away, was scanning. The volume nearest the first event began at 06:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501543.